Buy great novelsSoul Lifter

Relationships Matter Marketing Program Real Fast Book Marketing

The Book Marketing Network

For book/ebook authors, publishers, & self-publishers

Dietary Supplements Can Cause Liver Damage

Dietary Supplements Can Cause Liver Damage
By Sandy Powers


Dietary supplements such as vitamins, minerals, and herbal products can cause liver damage. I learned this the hard way.

When I was diagnosed with breast cancer and scheduled for a mastectomy, my pre-opt tests revealed my liver enzymes were higher than normal. Liver enzymes are an indicator of the health of the liver. When the liver is healthy, the liver enzymes reside within the cells of the liver. When the liver is injured or unhealthy, the enzymes are released into the blood stream. Liver function tests—a certain type of blood tests—are used to detect liver disease or damage. My liver function tests revealed my liver enzymes were 3 times higher than normal. So high that my cancer surgery was put on hold to run additional tests to try to determine the cause. The tests were inconclusive. Even though my doctors were concerned about the liver, I had no choice but to have the mastectomy. Follow up cancer treatment was not advised because of my unhealthy liver. For the next year, I took a liver function test every 3 months. The results were always the same: liver enzymes 3 times higher than normal.

During this year after surgery, I did extensive research on the liver. I used myself as a guinea pig and put my research to the test. I stopped all vitamin and mineral supplements. After 6 months, I returned to my doctor for blood tests. The results: my liver enzymes were normal, my overall cholesterol dropped 40 points, my “good” cholesterol rose 40 points, even my “bad” cholesterol dropped a few points.

Dietary supplements do more harm than good. The supplement industry—a 20 billion dollar-a-year industry has no regulation by the Food and Drug Administration. Most of these supplements are produced in China where quality control is a problem.

Herbal products like ginkgo bibola can react with ibuprofen (Motrin), Lipokinetix, a weight loss supplement can cause internal bleeding, kava, Jin Bu Huan, germander, chaparral, shark cartilage, mistletoe, and, yes, synthetic vitamins and minerals can cause serious damage to the liver. Unless your doctor prescribes a product, don’t take any supplement.

Sandy Powers
Organic for Health
http://www.organicforhealthsite.com
sdepour@comcast.net

Views: 21

Comment

You need to be a member of The Book Marketing Network to add comments!

Join The Book Marketing Network

Sell Your Books!

15,000 Eyeballs Internet Market Program

Book Marketing Blogs

About

John Kremer created this Ning Network.

© 2019   Created by John Kremer.   Powered by

Badges  |  Report an Issue  |  Terms of Service